Alert archive / Georgia / River Flood Warnings in 2018

River Flood Warning 74, NWS Atlanta, GA

July 31, 2018Gwinnett County, Georgia

NWS Atlanta, GA issued this river flood warning at Jul 31, 2018, 6:24 PM EDT for Gwinnett County, Georgia. It was in force for 72 min.

The area

The outline as issued.

The facts

Issued
Jul 31, 2018, 6:24 PM EDT (22:24 UTC)
Expired
Jul 31, 2018, 7:36 PM EDT
In force
72 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Gwinnett County, GA

The radar

The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Level Creek at Suwanee Dam Road near Suwanee (SWAG1). The gauge peaked at 8.99 ft at Jul 31, 2018, 6:00 PM EDT.

actionminormoderate51007/3108/01
Action stage
8 ft
Minor stage
9 ft
Moderate stage
12 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02334578, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

100 
WGUS42 KFFC 312224
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
624 PM EDT Tue Jul 31 2018

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Level Creek near Suwanee affecting Gwinnett County


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC135-011224-
/O.NEW.KFFC.FL.W.0074.180731T2224Z-000000T0000Z/
/SWAG1.1.ER.180731T2158Z.180731T2215Z.000000T0000Z.UU/
624 PM EDT Tue Jul 31 2018

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  Level Creek near Suwanee.
* From this evening until further notice.
* At 6 PM Tuesday the stage was 9.1 feet...and slowly rising.
* Flood stage is 9 feet.
* At 9 feet...Flood stage is reached. Minor flooding begins in the 
  woodlands and fields along the creek upstream and downstream from 
  the gage on Suwanee Dam Road.
  

&&

LAT...LON 3412 8410 3412 8406 3407 8406 3405 8410 3408 8411


$$
1 follow-up statement
337 
WGUS82 KFFC 312336
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
736 PM EDT Tue Jul 31 2018

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Level Creek near Suwanee affecting Gwinnett County

 
GAC135-010006-
/O.CAN.KFFC.FL.W.0074.000000T0000Z-180731T2336Z/
/SWAG1.1.ER.180731T2158Z.180731T2215Z.180731T2218Z.UU/
736 PM EDT Tue Jul 31 2018

The Flood Warning is cancelled for
  The Level Creek near Suwanee.
* This takes effect immediately.
* At 7 PM Tuesday the stage was 7 feet and falling.
* Flood stage was 9 feet.
* The creek will continue to fall.


&&

LAT...LON 3412 8410 3412 8406 3407 8406 3405 8410 3408 8411


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jul 31, 2:56 PM EDT, 3 hours 28 minutes earlier.

Area forecast discussion, Jul 31, 2:56 PM EDT, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
256 PM EDT Tue Jul 31 2018

.SHORT TERM /Tonight through Wednesday Night/...

No major changes made to the short-term forecast trends from recent
runs. Medium-range models continue to show the region firmly locked
underneath the strong southwesterly upper flow out ahead of the deep
upper trough anchored over the central U.S. Individual short waves or
impulses notoriously hard to pin down in this type of flow, but good
chances for precipitation through the period. High precipitable water
values (near or above 2") linger through the end of the week. We have
gone ahead and sped up the onset of the Flash Flood Watch to this
evening for isolated/localized flood threat developing. Still think
the highest threat for more widespread issues would be developing as
we head into and through the day Wednesday. Certainly cannot rule out
an isolated severe storm through the period, but instability is
marginal for a more widespread severe threat.

20

.LONG TERM /Thursday through Tuesday/...

Current long term portion is on target and limited changes planned.
Main adjustment was for the Thursday portion where pops have been
increased from likely to categorical for a large portion of the area
which lines up well with adjacent offices. This is well supported by
the model guidance indicating precipitable water well above normal
and near 2.25 inches Thu. Although instability may be more limited
than today or We over NW portions, this is likely to be compensated
by the arrival of enhanced shortwave energy, keeping pops high.

Pretty much the same story for Friday with no frontal clearing and
actually some retrograding of moisture axis as west Atlantic ridge
begins to exert its influence. It will be this ridge that eventually
leads to lower rain chances by the end of the weekend and into early
next week. As mentioned, current forecast handles this very well and
no changes are planned.

Deese

&&

.AVIATION...
18Z Update...

"Background" VFR ceilings and visibilities continue to develop, with
most areas expected to remain VFR, outside of convection, through
06Z. Conditions lowering back to mainly IFR between 06-09Z with slow
improvement back to MVFR between 15Z and 18Z. Scattered convection
expected to become more widespread through 01Z with some decrease in
coverage after. Still expect at least scattered showers with a few
thunderstorms to linger through the overnight period before
increasing in coverage again by late morning tomorrow. South to
southwest winds 6-10kt, diminishing to 6kt or less after 00Z and
becoming southeast to south by 06-09Z.

//ATL Confidence...18Z Update...

Medium confidence all elements.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  78  69  79 /  70  70  70  90
Atlanta         70  77  69  78 /  70  70  70  90
Blairsville     64  74  64  74 /  60  80  70  80
Cartersville    69  79  69  78 /  70  70  70  80
Columbus        72  80  71  80 /  70  80  70  90
Gainesville     69  77  69  77 /  70  80  70  90
Macon           72  81  70  82 /  70  60  60  80
Rome            69  78  69  79 /  70  70  70  70
Peachtree City  70  79  69  79 /  70  70  70  90
Vidalia         73  85  73  86 /  50  60  60  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch from 8 PM EDT this evening through Thursday
evening for the following zones: Banks...Barrow...Bartow...
Butts...Carroll...Catoosa...Chattahoochee...Chattooga...
Cherokee...Clarke...Clayton...Cobb...Coweta...Dade...Dawson...
DeKalb...Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer...
Gordon...Greene...Gwinnett...Hall...Haralson...Harris...Heard...
Henry...Jackson...Jasper...Lamar...Lumpkin...Madison...
Meriwether...Monroe...Morgan...Murray...Muscogee...Newton...
North Fulton...Oconee...Oglethorpe...Paulding...Pickens...Pike...
Polk...Putnam...Rockdale...South Fulton...Spalding...Talbot...
Taliaferro...Towns...Troup...Union...Upson...Walker...Walton...
White...Whitfield...Wilkes.

&&

SHORT TERM...20
LONG TERM....Deese
AVIATION...20
Hazardous weather outlook, Jul 31, 5:42 PM EDT, 42 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
542 PM EDT Tue Jul 31 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-012145-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
542 PM EDT Tue Jul 31 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

Scattered to numerous showers and thunderstorms are expected
tonight. A few of the storms could become strong producing gusty
winds and frequent lightning strikes. An isolated severe
thunderstorm cannot be ruled out but is not expected at this time.
Any severe thunderstorm that develops will have the potential to
produce damaging wind gusts. Localized flooding is also possible,
especially in urban centers, low lying areas and poor drainage
areas where moderate to heavy rain persists for extended periods
of time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

...Flash Flood Watch In Effect For Wednesday and Thursday...

Scattered to numerous showers and thunderstorms are expected each
day. The primary severe weather hazard will be flooding from heavy
rainfall. A Flash Flood Watch has been issued for Wednesday and
Thursday, when the heaviest rainfall is anticipated. In addition,
strong to isolated severe thunderstorms will be possible.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jul 31, 5:07 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
507 PM EDT TUE JUL 31 2018

GAZ039-312130-
Wilkes GA-
507 PM EDT TUE JUL 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WILKES COUNTY UNTIL 530
PM EDT...

At 507 PM EDT...a strong thunderstorm was over Floral Hill, or 7
miles northeast of Washington. This storm was nearly stationary.

  HAZARD...Winds up to 40 mph...pea sized hail and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Washington, Tignall, Aonia, Delhi, Danburg, Metasville, Floral Hill
and Holliday Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3364 8255 3364 8257 3365 8258 3364 8259
      3364 8258 3363 8261 3363 8262 3361 8263
      3379 8279 3397 8266 3396 8264 3386 8261
      3387 8258 3387 8257 3383 8260 3369 8251
TIME...MOT...LOC 2107Z 306DEG 2KT 3383 8266

HAIL...0.25IN
WIND...40MPH
Local storm report, Jul 31, 5:10 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
510 PM EDT TUE JUL 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     TRION                   34.54N  85.31W
07/31/2018                   CHATTOOGA          GA   EMERGENCY MNGR

            SEVERAL TREES DOWN ON THE SOUTH SIDE OF TRION, GA

&&

EVENT NUMBER FFC1800752

THIEM
Special weather statement, Jul 31, 5:30 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
530 PM EDT TUE JUL 31 2018

GAZ005-007-012-013-312215-
Gilmer GA-Gordon GA-Pickens GA-Murray GA-
530 PM EDT TUE JUL 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GILMER...
NORTHEASTERN GORDON...NORTHWESTERN PICKENS AND SOUTHEASTERN MURRAY
COUNTIES UNTIL 615 PM EDT...

At 530 PM EDT...a strong thunderstorm was over Carters, or 9 miles
southeast of Chatsworth...moving east at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Chatsworth, Jasper, Ellijay, East Ellijay, Talking Rock, Ranger,
Carters, Talona, Tails Creek, Ramhurst, Redbud, Audubon, Blaine,
Oakman and Roundtop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3452 8486 3476 8480 3474 8439 3447 8444
TIME...MOT...LOC 2130Z 277DEG 18KT 3464 8471

WIND...40MPH
Special weather statement, Jul 31, 5:36 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
536 PM EDT TUE JUL 31 2018

GAZ083-084-096-097-107>109-312200-
Wilkinson GA-Wilcox GA-Laurens GA-Bleckley GA-Dodge GA-Twiggs GA-
Pulaski GA-
536 PM EDT TUE JUL 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILKINSON...
WILCOX...LAURENS...BLECKLEY...DODGE...SOUTHEASTERN TWIGGS AND PULASKI
COUNTIES UNTIL 600 PM EDT...

At 535 PM EDT...a line of strong thunderstorms was along a line
extending from near Dublin to near East Crisp...and was nearly
stationary.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Dublin, Cochran, Eastman, Hawkinsville, Abbeville, East Dublin,
Chester, Rochelle, Dexter, Dudley, Cadwell, Pineview, Pitts, Rentz,
Danville, Montrose, Allentown, Union, Plainfield and Mobley Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3185 8361 3229 8361 3239 8353 3240 8352
      3239 8350 3241 8348 3248 8349 3279 8313
      3258 8267 3252 8267 3251 8265 3250 8265
      3185 8342
TIME...MOT...LOC 2135Z 354DEG 6KT 3258 8298 3192 8368

WIND...40MPH
Special weather statement, Jul 31, 5:46 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
546 PM EDT TUE JUL 31 2018

GAZ051-061-062-312215-
Taliaferro GA-Hancock GA-Warren GA-
546 PM EDT TUE JUL 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...NORTHEASTERN HANCOCK
AND WARREN COUNTIES UNTIL 615 PM EDT...

At 545 PM EDT...a line of strong thunderstorms was along a line
extending from near Barnett to Warrenton...and moving northeast at 20
mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Warrenton, Crawfordville, Norwood, Sharon, Camak, Cadley, Jewell,
Beall Springs, Mayfield, Powelton, Barnett, Mesena, Raytown,
Alexander Stephens Park and Sandy Cross.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3327 8274 3347 8301 3349 8298 3350 8299
      3364 8289 3362 8288 3364 8287 3364 8285
      3365 8283 3356 8263 3346 8259 3342 8256
      3338 8255
TIME...MOT...LOC 2145Z 219DEG 16KT 3352 8285 3343 8265

WIND...50MPH
Special weather statement, Jul 31, 6:12 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
612 PM EDT TUE JUL 31 2018

GAZ027-036>038-049-050-312300-
Madison GA-Morgan GA-Oglethorpe GA-Clarke GA-Oconee GA-Greene GA-
612 PM EDT TUE JUL 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR MADISON...MORGAN...WESTERN
OGLETHORPE...CLARKE...OCONEE AND NORTHWESTERN GREENE COUNTIES UNTIL
700 PM EDT...

At 612 PM EDT...a line of strong thunderstorms was along a line
extending from near Bowman to near Godfrey...and moving southeast at
10 mph.

  HAZARD...Frequent cloud to ground lightning and heavy rain.

  IMPACT...Lightning is one of nature's leading killers. If you can
           hear thunder...you are close enough to be struck by
           lightning. Heavy rain may cause temporary street flooding
           especially in poor drainage areas.

Some locations in the path of these storms include
Madison, Watkinsville, Danielsville, Lexington, Athens, Comer,
Winterville, Crawford, Rutledge, Colbert, Bostwick, Arnoldsville,
Carlton, Bishop, Maxeys, Hull, Buckhead, Whitehall, Athens-Clarke
County and Stephens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3426 8312 3423 8308 3417 8310 3415 8306
      3411 8303 3410 8304 3404 8296 3367 8326
      3344 8351 3344 8353 3353 8368 3355 8368
      3425 8319 3424 8317 3427 8311
TIME...MOT...LOC 2212Z 294DEG 10KT 3416 8304 3351 8356

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 8:07 PM EDTSpecial Weather StatementFFCCherokee23 min
Jul 30, 8:17 PM EDTSpecial Weather StatementFFCJohnson28 min
Jul 30, 8:25 PM EDTSevere Thunderstorm WarningFFCEmanuel, Jefferson, Johnson, Washington35 min
Jul 31, 3:50 AM EDTFlash Flood WatchFFCBanks, Barrow, Bartow, Butts, Carroll, Catoosa and 56 more3 days
Jul 31, 12:49 PM EDTSpecial Weather StatementFFCBartow, Polk41 min
Jul 31, 1:13 PM EDTSpecial Weather StatementFFCMuscogee32 min
Jul 31, 1:32 PM EDTSpecial Weather StatementFFCCobb, Paulding, Polk28 min
Jul 31, 2:05 PM EDTSpecial Weather StatementFFCPolk40 min
Jul 31, 2:13 PM EDTFlash Flood WarningFFCPolk6 hr
Jul 31, 2:20 PM EDTSpecial Weather StatementFFCForsyth25 min
Jul 31, 2:30 PM EDTSpecial Weather StatementFFCStewart45 min
Jul 31, 2:37 PM EDTSpecial Weather StatementFFCClayton, Coweta, Fayette, Fulton38 min
Jul 31, 2:58 PM EDTSpecial Weather StatementFFCTroup32 min
Jul 31, 3:10 PM EDTSpecial Weather StatementFFCClayton, DeKalb, Fayette, Henry, Spalding50 min
Jul 31, 3:19 PM EDTSpecial Weather StatementFFCChattahoochee, Marion, Stewart, Taylor26 min
Jul 31, 3:22 PM EDTSpecial Weather StatementFFCGwinnett38 min
Jul 31, 3:27 PM EDTSpecial Weather StatementFFCWhitfield48 min
Jul 31, 3:38 PM EDTSpecial Weather StatementFFCDouglas52 min
Jul 31, 3:53 PM EDTSpecial Weather StatementFFCChattooga, Walker, Whitfield52 min
Jul 31, 3:56 PM EDTSpecial Weather StatementFFCHarris, Troup34 min
Jul 31, 3:59 PM EDTSpecial Weather StatementFFCWashington, Wilkinson31 min
Jul 31, 4:16 PM EDTSpecial Weather StatementFFCDouglas29 min
Jul 31, 4:19 PM EDTSpecial Weather StatementFFCBanks, Barrow, Gwinnett, Jackson, Newton, Rockdale41 min
Jul 31, 4:22 PM EDTSpecial Weather StatementFFCCoweta, Fayette38 min
Jul 31, 4:31 PM EDTSpecial Weather StatementFFCCarroll, Heard44 min
Jul 31, 4:32 PM EDTSpecial Weather StatementFFCHancock, Johnson, Washington28 min
Jul 31, 4:36 PM EDTSpecial Weather StatementFFCWilkes24 min
Jul 31, 4:43 PM EDTSpecial Weather StatementFFCGordon47 min
Jul 31, 5:01 PM EDTSpecial Weather StatementFFCCarroll, Haralson44 min
Jul 31, 5:03 PM EDTSpecial Weather StatementFFCGlascock, Hancock, Warren27 min
Jul 31, 5:07 PM EDTSpecial Weather StatementFFCWilkes23 min
Jul 31, 5:26 PM EDTRiver Flood WarningFFCGwinnett3 hr
Jul 31, 5:30 PM EDTSpecial Weather StatementFFCGilmer45 min
Jul 31, 5:31 PM EDTFlash Flood WarningFFCWilkes6 hr
Jul 31, 5:36 PM EDTSpecial Weather StatementFFCBleckley, Dodge, Laurens, Pulaski, Wilcox24 min
Jul 31, 5:46 PM EDTSpecial Weather StatementFFCTaliaferro, Warren29 min
Jul 31, 6:12 PM EDTSpecial Weather StatementFFCClarke, Madison, Morgan, Oconee48 min

Nearby

River Flood Warnings in Georgia, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.